Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Have to Stop Fuzeon
Feb 18, 2005

Hi, I live in West Virginia and Fuzeon is not included in the ADAP drug formulary. I met a spenddown for Medicaid and was able to get it for 6 months but am still waiting for final approval on my next spenddown. My Fuzeon runs out after today. I am multi-drug resistant and my CD4 count is aprroximately 150 but my last viral load test was <100,000. I may have to be without Fuzeon for a week or longer and am very worried about resistant issues. Also, do you know of any emergency programs for someone in my predicament. Fuzeon's PAP was no help to me before. Help! Mark

Response from Dr. Conway

I will assume that the Fuzeon has been of help to you, both with respect to your CD4 count and your viral load but that your viral load has not been undetectable. Given these conditions, if you have been on Fuzeon for 6 months, it is likely that your virus is about to become resistant to it and that it will no longer be of benefit to you. I would begin by doing a resistance test on your virus to see if this has already happened. If so, you should consider stopping the Fuzeon anyway. If this is not yet the case, the resistance test could help you identify the agents that could be best combined with Fuzeon to produce the maximum benefit for you. The availability of such agents and the demonstration that Fuzeon will be needed to construct a truly suppressive regimen may well increase your chances of identifying an avenue to get you the Fuzeon reimbursed.

Good Luck...



Previous
Immune?
Next
treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement